MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH EXTENDED RATCHET

WRIGHTS LANE SYNTHES USA PRODUCTS LLC REDUCTION FORCEPS WITH EXTENDED RATCHET
Model Number SD399.099
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device is received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, during an orthopedic procedure, the clamp was broken and the surgeon had to use a different clamp.Procedure was completed successfully without any surgical delay.No patient consequences.This report is for (1) reduction forceps with extended ratchet.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: sd399.099.Lot: 54p3156.Supplier lot number: n/a.Manufacture date or release to warehouse date: 11/04/2020 expiration date: n/a supplier/manufacture site: (b)(4).No nonconformance reports (ncrs) were generated during production of lot number 54p3156.Review of the device history record (dhr) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.Dhr review was not performed for component 399.99 of sd399.099.Device 399.99 (lot numbers # t190001 and t198024) were purchased from synthes usa hq, inc.And used to make sd399.099.Visual inspection: the reduction forceps with extended ratchet was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the one of the jaw for forceps is broken at the distal end.The same allegation can be confirmed based on received photo.No other issues were identified with the returned device.Dimensional inspection: the dimensional inspection was not performed due to complex geometry of device and post manufacturing defect.Document/specification review: based on the date of manufacture, the following drawings, reflecting the current and manufactured revision were reviewed.Reduction forceps with serrated jaw ratchet.Investigation conclusion: the complaint condition was confirmed for reduction forceps with extended ratchet.There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
REDUCTION FORCEPS WITH EXTENDED RATCHET
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12440726
Report Number2939274-2021-05231
Device Sequence Number14675547
Product Code HTD
UDI-Device Identifier10886982007087
UDI-Public(01)10886982007087
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD399.099
Device Catalogue NumberSD399.099
Device Lot Number54P3156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2021
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer09/08/2021
Initial Report FDA Received Date09/08/2021
Supplement Report FDA Received Date10/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR